MAUDE Adverse Event Report: MICROVENTION INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICROVENTION INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FREDX4044-PMA
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during treatment for an ica terminus aneurysm, the stent would not fully open at one third proximal.The stent was attempted to be re-sheathed, but it could not be retrieved.A snare device was used to remove the stent from the patient successfully.The case was completed by placing coils in the treatment area.The patient was intact and discharged from the hospital.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
See h11.
 
Additional Manufacturer Narrative
The investigation of the returned stent system found the stent proximal flare kinked, which may have caused or contributed to the reported resheathing issue; however, the stent was able to be resheathed into an in-house microcatheter without resistance during functional testing.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
FRED X27
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20130446
Report Number2032493-2024-00658
Device Sequence Number14249959
Product Code OUT
UDI-Device Identifier00842429114384
UDI-Public(01)00842429114384(11)220824(17)250731(10)0000243123
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberFREDX4044-PMA
Device Lot Number0000243123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale